Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2000, 12:08 AM CDT for Lubbock County, Lynn County, Terry County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2000, 12:08 AM CDT (05:08 UTC)
- Expired
- Apr 29, 2000, 1:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
Counties Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 41 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 12:30 AM CDT | Thunderstorm Wind | Lubbock, TX | The Lubbock County EOC reported that thunderstorm wind blew down power lines in town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
216 WUUS54 KLUB 290509 SVRLBB TXC303-305-445-290600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1208 AM CDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUBBOCK COUNTY IN TEXAS LYNN COUNTY IN TEXAS TERRY COUNTY IN TEXAS * UNTIL 100 AM CDT * AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM ROUNDUP-SMYER- ROPESVILLE. THE LINE WAS MOVING SOUTHEAST AT 40 MPH AND WILL PRODUCE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO NICKEL SIZE. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SHALLOWATER... REESE CENTER... WOLFFORTH... LUBBOCK AND LUBBOCK INT. AIRPORT... DOWNTOWN LUBBOCK... MEADOW... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:45 PM CDT, 10 hours 23 minutes earlier.
Area forecast discussion, Apr 28, 1:45 PM CDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 145 PM CDT FRI APR 28 2000 LINE OF DEVELOPING CONVECTION IN WESTERN NEW MEXICO IS ASSOCIATED WITH A WEAK SHORT WAVE TROF, SEEN AT 12Z/500 MB AS WIND SHIFT LINE IN EASTERN ARIZONA. THIS CONVECTION MAY HOLD TOGETHER AS IT MOVES EAST, AND ENHANCE TONIGHT AS LOW LEVEL JET DEVELOPS, POSSIBLY EVOLVING INTO AN MCS NEAR THE MID LEVEL RIDGE AXIS. BEST CHANCE OF THIS LOOKS TO BE NORTH OF OUR AREA, BUT A CONTINUATION OF THE CHANCE IS WARRANTED ACROSS OUR AREA OWING TO INCREASING LOW LEVEL WARM ADVECTION AND ELEVATED INSTABILITY. FORECAST FOR THE WEEKEND IS NOT VERY CLEAR, AT LEAST TO ME. LARGER SCALE PARAMETERS AS SEEN ON THE PROGS VALID SATURDAY AFTERNOON SUGGEST DRYLINE INITIATION IS POSSIBLE WESTERN ZONES, WITH SOME EASTWARD DRIFT OF RESULTING THUNDERSTORMS. PROGGED AFTERNOON MID LEVEL TEMPERATURES ARE RATHER WARM AND FLOW ALOFT RATHER WEAK, POSSIBLY LIMITING BOTH EASTWARD EXTENT AND SEVERITY OF THE CONVECTION. HOWEVER, THERE MAY BE AN OUTFLOW BOUNDARY IN ANY PART OF THE AREA SATURDAY MORNING SHOULD AN MCS CRANK UP TONIGHT, PROVIDING ANOTHER LOW LEVEL FOCUS. ALSO, WHILE NO SIGNIFICANT LOW LEVEL CONVERGENCE IS SEEN IN THE SURFACE PROGS FOR SATURDAY AFTERNOON ACROSS EASTERN ZONES, INITIATION NEAR THE CAPROCK COULD OCCUR. ERGO, CHANCE OF STORMS AREAWIDE. ON SATURDAY NIGHT ANOTHER MCS COULD DEVELOP, WITH HEAVY RAIN WHEREVER IT HAPPENS, AND THE PROSPECT OF YET ANOTHER OUTFLOW BOUNDARY OR EVEN A COMPLETELY TRASHED LOW LEVEL AIRMASS ON SUNDAY IF AN MCS IS CLOSE ENOUGH AND COOL FRONT PUSHES SOUTHWARD INTO THE AREA. IN THE ABSENCE OF ANYTHING LIKE THAT, THE LARGE SCALE PARAMETERS DURING THE AFTERNOON SUNDAY, AS FORECAST BY THE AVN, LOOK FAVORABLE FOR AN ACTIVE DRYLINE OWING TO VEERED/STRONGER MID LEVEL FLOW, AND HIGH THETAE EAST OF THE DRYLINE. WILL MAINTAIN CHANCE OF STORMS SUNDAY ALL AREAS, WITH HIGHER CHANCE IN THE EASTERN HALF. PRELIMINARY: FRIONA/TULIA 52/80/53/75 3422 CHILDRESS 55/79/59/79 4434 BROWNFIELD/LUBBOCK 56/84/57/79 3432 ASPERMONT 59/83/63/82 2334 .LBB...NONE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 62 min |
| Apr 29, 12:57 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 63 min |
| Apr 29, 2:09 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 51 min |
| Apr 29, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
| Apr 29, 6:34 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 41 min |
| Apr 29, 6:55 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.